If you are scheduled to receive an arterial chemotherapy infusion of the liver, also known as chemoembolization of the liver (TACE), it is important to be aware of the potential symptoms you may experience.
The most common symptom associated with TACE is pain. This Pain can be caused by the catheter placement, the infusion of the chemotherapeutic agents, or the embolization of the arteries. The Pain is typically managed with Pain medications, and most people report feeling better within a few days.
Other potential symptoms include nausea, vomiting, and diarrhea. These symptoms are usually caused by the chemotherapeutic agents and typically resolve within a few days. If you experience any of these symptoms, be sure to let your healthcare team know so they can provide support and relief.
Lastly, you may experience Fever and Chills as your body fights off the infection. Again, this is usually caused by the chemotherapeutic agents and should resolve within a few days. If you experience a Fever that is persistently above 101 degrees Fahrenheit, or Chills that do not go away, be sure to let your healthcare team know so they can evaluate you for other potential causes.
Overall, the side effects of TACE are typically mild and resolve within a few days. However, it is important to be aware of the potential symptoms so you can seek treatment if necessary. If you have any questions or concerns, be sure to talk to your healthcare team